The Drug Enforcement Agency issued a warning to police agencies across the nation last week on the deadly effects of a powerful new opioid often mistaken for heroin.
Police are warned to be on the lookout for carfentanil, a powder-like synthetic opioid that is 10,000 times more potent than morphine and 100 times more potent than fentanyl, which itself is 50 times more potent than heroin.
“Carfentanil is surfacing in more and more communities.” said DEA Acting Administrator Chuck Rosenberg in the release. “We see it on the streets, often disguised as heroin. It is crazy dangerous. Synthetics such as fentanyl and carfentanil can kill you.”
Carfentanil, a Schedule II substance under the Controlled Substances Act, is used as a tranquilizing agent for elephants and other large mammals.
“We haven’t had any run-ins with carfentanil yet that we are aware of, but it’s a matter of time before it comes here,” said Jackson County Sheriff Steve Rand.
The drug has been linked to two recent overdoses in the Grand Rapids area, according to Kent County Undersheriff Michelle Young, adding that even casual contact with this drug can be catastrophic.
In 2015, there were 131 reported drug overdoses in Jackson County, 20 of which resulted in death, according to data compiled by the sheriff’s office.
“We have naloxone, but problem here with this drug is you will need multiple doses given in a very short amount of time to save them,” Rand said. “I don’t have high hopes naloxone is potent enough to combat a carfentanil overdose.”
The lethal dose range for carfentanil in humans is unknown. However, fentanyl, which is not as potent as this drug, can be lethal at the 2-milligram range, depending on how enters a person’s bloodstream, according to the release.
The DEA warns that carfentanil, and other fentanyl-related compounds, are a serious danger to public safety, first responders and laboratory personnel adding the substances can come in several forms, including powder, blotter paper, tablets, spray and can be absorbed through the skin or accidental inhalation of airborne powder.
Symptoms, which usually manifest within minutes of exposure, include respiratory depression or arrest, drowsiness, disorientation, sedation, pinpoint pupils, and clammy skin.
Anyone who believes they may have come into contact with carfentanil should seek medical treatment immediately.
To view the DEA fact sheet on the drug, click here carfentanil alert.pdf
CEO of TOCCALife.com, Tyler Cornell stated, “Synthetic Drugs are our biggest fear for parents not practicing prevention and people thinking they are using drugs socially. You never know what you are getting served. From Rat Poison to Carfentanil, it is all deadly.”
TOCCA Life Holdings, Inc. (Ticker: TLIF): Is Now Accepting Inquiries For Its RELAPSE PREVENTION HOME PROGRAM from Therapists, Doctors, Interventionists, Treatment Centers, Partial Hospitalization, Intensive Out Patient, Out Patient and Transitional Living Colleagues. Exclusive Territories Including Referrals Amassed from Our Up Coming Nationwide Retail Mass Marketing Media Campaign May Be Negotiated With the Best Candidates. Please fill out the application form or email: Info@TOCCALife.com
TOCCA Life Holdings, Inc. (Ticker: TLIF) Is Seeking Great Sales People Nationwide for our Business to Business Product Sales Division. Additional applicants for support staff and telemarketing opportunities Available. Compensation Commensurate with Position, Experience and Ability. Please fill out the application form or email: Info@TOCCALife.com